Q. Can H. pylori infection be treated with injectable antibiotics?

Answered by Dr. Babu Lal Meena and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Helicobacter Pylori or Omeprazole? We have medical experts to help you right away. Ask a Doctor Now »
Image: Can H. pylori infection be treated with injectable antibiotics?

Hello doctor,

I have been diagnosed with an H.pylori infection. My current symptoms are an inability to eat properly, excessive burping, and restlessness. My doctor advised taking Cravit and Amoxicillin, along with Pantoprazole as an acid reducer. Just after one doze of antibiotics, I have severe bloating in the stomach and found it difficult to breathe or burp, and had to be rushed to the emergency room. Can H.pylori infection be treated with injectable antibiotics? As my stomach is extremely sensitive to strong oral antibiotics as of now. I am in severe discomfort and help would be greatly appreciated.


Related Questions:
Can I take Omeprazole for mild gastritis-like symptoms?
Does Omeprazole 20 mg have side effects?
What is the reason for pus formation in the wound in my leg?
 

Dr. Babu Lal Meena
MD PEDIATRICS PGIMER, CHANDIGARH., MBBS DR. S.N.M.C JODHPUR., PDCC PEDIATRIC HEPATOLOGY
Child Health, Medical Gastroenterology, Paediatrics

Hi,

Welcome to icliniq.com.

  • Injectable therapy is available for H.pylori infection, and it is more efficacious as compared to oral treatment. Injectable therapy include.
  1. Injection Omeprazole 80 mg stat, followed by 40 mg twice a day for three days, intravenously.
  2. Injection Ampicillin 1.5 gm stat, followed by 750 mg three times a day, intravenously, for three days.
  3. Injection Erythromycin 500 mg, three times a day for three days, intravenously.
  • Discuss with your doctor about these injections.

For more information consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

 

Hello doctor,

Thanks a lot for your response. My doctor said no such possibility exists.

 

Dr. Babu Lal Meena
MD PEDIATRICS PGIMER, CHANDIGARH., MBBS DR. S.N.M.C JODHPUR., PDCC PEDIATRIC HEPATOLOGY
Child Health, Medical Gastroenterology, Paediatrics

Hi,

Welcome back to icliniq.com.

  • We normally use 14 days of oral therapy for H.pylori, this is the standard treatment. Intravenous treatment is not in usual practice because most of the patients tolerate oral regimen very well.
  • The intravenous treatment is basically for acute situations, the best result of eradication can be achieved with oral therapy.

For further queries consult a medical gastroenterologist online --> https://www.icliniq.com/ask-a-doctor-online/medical-gastroenterologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Omeprazole for gastritis like symptoms
Query: Hi doctor, I have suffered from gastritis-like symptoms for about a week now. I have an occasional mild tummy ache and nausea which is relieved by belching. I have suffered from acute gastritis now for several years, although I cannot be 100 % certain why. I tested positive for the h. pylori bacteri...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com.You seem to be suffering from irritable bowel syndrome (IBS) associated with gastritis. Yes, you can take Omeprazole 20 mg. Once a day would be enough. There are no major side effects. There is no indication for taking triple therapy for h.pylori again. I advise the fol...  Read Full »
 
There is pus flowing from a wound in my leg. Why?
Query: Hello doctor, My left leg suffered from a gigantic wound. Firstly, that looked like filaria but after some time, it became yellow and full of pus. And now pus is flowing.  Read Full »
Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have thoroughly gone through your case and can well understand your genuine health concerns. As you have developed pus inside your leg that means your leg is severely infected. In my opinion, you need surgical intervention in the form of incision and drainage of the w...  Read Full »
 
Does Omeprazole 20 mg have side effects?
Query: Hello doctor,I have been suffering from symptoms of gastritis now for over a week. However, I took a capsule of Omeprazole 20 mg, and there seems to be a considerable relief, and I feel a lot better. Is it possible that one capsule can do this? Also, I have read online that Omeprazole can be associ...  Read Full »
Dr. Prathap
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. Omeprazole is a proton pump inhibitor. It will decrease the acid production in the stomach and relieve the symptoms rapidly. The worries like pneumonia or so are very very less. It is usually a safe drug. For more information consult a general medicine phys...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »